Alert archive / Florida / Tornado Warnings in 2022

Tornado Warning 27, NWS Melbourne, FL

October 17, 2022Indian River County, Saint Lucie County, Florida

NWS Melbourne, FL issued this tornado warning at Oct 17, 2022, 6:39 PM EDT for Indian River County, Saint Lucie County, Florida. It was in force for 15 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2022, 6:39 PM EDT (22:39 UTC)
Expired
Oct 17, 2022, 6:54 PM EDT
In force
15 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Indian River County, FL, Saint Lucie County, FL

The radar

The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 6:41 PM EDTTORNADO2 Ese Vero Beach Highla, FLA NATIONAL WEATHER SERVICE MELBOURNE DAMAGE SURVEY CONFIRMS THAT A BRIEF EF-0 TORNADO TOUCHED DOWN IN THE MIDWAY ESTATES MOBILE HOME COMMUNITY IN VERO BEACH. THE TORNADO CONTINUED TO THE EAST-SOUTHEAST FOR APPROXIMATELY 4 MINUTES ALONG A 0.5 MILE LONG TRACK UN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-10-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 383 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-10-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
383 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

345 
WFUS52 KMLB 172239
TORMLB
FLC061-111-172315-
/O.NEW.KMLB.TO.W.0027.221017T2239Z-221017T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Melbourne FL
639 PM EDT Mon Oct 17 2022

The National Weather Service in Melbourne has issued a

* Tornado Warning for...
  Northeastern St. Lucie County in east central Florida...
  Southeastern Indian River County in east central Florida...

* Until 715 PM EDT.
    
* At 638 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Lakewood Park, or near Indrio, moving east at 25
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Indrio and South Beach around 640 PM EDT.
  Queens Cove around 650 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Grovenor Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

If on the Intracoastal waters, get away from the water and move to 
safe shelter immediately. If you can hear thunder, you are close 
enough to be struck by lightning. Severe thunderstorms can produce 
large capsizing waves, even on small bodies of water. Move into dock 
and seek safe shelter now! Do not be caught on the water in a 
thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 2747 8028 2756 8044 2760 8042 2761 8031
      2754 8028
TIME...MOT...LOC 2238Z 280DEG 21KT 2756 8038 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Watson
1 follow-up statement
553 
WWUS52 KMLB 172254
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
654 PM EDT Mon Oct 17 2022

FLC061-111-172303-
/O.CAN.KMLB.TO.W.0027.000000T0000Z-221017T2315Z/
St. Lucie FL-Indian River FL-
654 PM EDT Mon Oct 17 2022

...THE TORNADO WARNING FOR NORTHEASTERN ST. LUCIE AND SOUTHEASTERN
INDIAN RIVER COUNTIES IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

LAT...LON 2747 8028 2756 8044 2760 8042 2761 8031
      2754 8028
TIME...MOT...LOC 2252Z 280DEG 21KT 2754 8028 

$$

Watson

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Oct 17, 3:37 PM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Oct 17, 3:37 PM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
337 PM EDT Mon Oct 17 2022

...New DISCUSSION, MARINE, AVIATION, HYDROLOGY, CLIMATE...

.DISCUSSION...
Issued at 330 PM EDT Mon Oct 17 2022

...Strong to Isolated Severe Storms Possible Late This Afternoon
Through Early Evening...

...Turning Cooler With Deteriorating Boating Conditions Behind a
Strong Cold Front Starting Mid Week...

Currently-Tonight...Showers and storms are increasing in coverage
and will continue to push rather quickly toward the E/NE around 20
to 30 mph across east central FL and offshore this afternoon and
evening. Latest SPC mesoscale analysis shows effective bulk shear
values of 40-45 knots, relatively cold temps aloft at -8 to -10C at
500mb, and more than sufficient instability across the region with
temps in the 80s. This will continue the potential for strong to
isolated severe storms this afternoon and evening, especially with
any storm interactions with the east coast sea breeze toward the
coast. Main threats from any stronger storms continue to be wind
gusts to 40-60 mph, hail up to an inch in diameter, frequent
lightning strikes and locally heavy rainfall of 1-2 inches. This
threat will diminish into the late evening as this activity shifts
offshore. Redeveloping isolated showers will be possible overnight,
pushing eastward across the area, as a cold front continues to near
central FL through late tonight. Temperatures will fall into the
upper 60s to low 70s.

Tuesday-Wednesday...Cold front will push slowly southward across
central Florida Tuesday and shift south of the area into Tuesday
night. Redeveloping scattered showers and storms are expected into
the late morning and afternoon, mainly south of Orlando along and
ahead of the front, with greatest rain chances up to 50 to 60
percent across Okeechobee County and the Treasure Coast. A lingering
threat for a few stronger storms may be possible across this area as
this activity pushes offshore, but overall instability may limit
this potential. Drier air will continue to move in behind the front,
which will continue to lead to diminishing rain chances into mid-
week, but overrunning moisture north of the boundary may still lead
to isolated to scattered showers near to south of a line from Lake
Kissimmee to the Cape into Wednesday.

While highs will still reach into the 80s on Tuesday, much cooler
than normal temperatures will build into the region behind the
front. Lows into late Tuesday night/early Wednesday morning will
drop into the 50s over much of the area, with low 60s along the
Treasure Coast. Highs on Wednesday will only reach the upper 60s to
low 70s on Wednesday, which may tie or break some lowest maximum
temperature records for the day. Northerly winds will continue into
Wednesday night, which will lead to another night with lows in the
50s, potentially upper 40s across northern Lake/inland Volusia
counties.

Thursday-Sunday...(Modified Previous Discussion) Through late-week,
troughing remains pronounced over the eastern US as the longwave
trough gradually weakens and fills as we head into the weekend.
Model guidance shows another tricky scenario with the GFS and ECMWF
persistent in showing a multitude of potential scenarios. Thus,
confidence in the forecast from the mid-to-long term is not great.
It appears this is largely due to a low that will dig southeast
across the Southeast which attempts to become cut-off from the jet
stream. Regardless, low end rain chances around 20 percent will
remain in the forecast over land (mainly along the coast), with
slightly higher PoPs up to 30-40 percent over the local Atlantic
waters. Additionally, some of the coolest and least humid air of the
season will move in behind the front by mid to late week.
Temperatures are expected to gradually rebound through late-week and
into the weekend from the mid to upper 70s on Thursday to low to mid
80s this weekend. Lows will drop into the low to mid 50s, mainly
well to the west of I-95 and into the mid 50s to low 60s near the
coast before rising each day through the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 330 PM EDT Mon Oct 17 2022

An active weather pattern across east central Florida is expected
through the rest of this afternoon into tonight. Showers and storms
will be moving east-northeast across the peninsula rather quickly,
and lightning will be likely with these storms. VCSH becoming VCTS
between 18-21Z at all sites, with 3 hour MVFR/IFR TEMPOs for TSRA
and reduced CIGs/VIS between 18-01Z. Winds primarily out of the WSW
at 7-12 kt, with some gusts possible with stronger storms.
Conditions will improve around midnight as showers and storms move
offshore, with winds becoming light and variable at all sites.
Tuesday, a frontal boundary will pass over Florida, causing the wind
to shift out of the NW at 7-12 kt.

&&

.MARINE...
Issued at 330 PM EDT Mon Oct 17 2022

Tonight...South winds will veer to the west-southwest into tonight
increasing to 10-15 knots nearshore and up to around 15 knots
offshore as a cold front moves into north FL and nears the area
late tonight. Seas will build up to 4 feet offshore. Main concern
for boaters will be with scattered offshore moving storms from
late afternoon through this evening, some which may be strong to
severe, producing gusts in excess of 35 knots, frequent lightning
and potentially some hail.

Tuesday-Friday...A cold front will move across the local Atlantic
Tuesday into Tuesday night, with scattered offshore moving
showers and lightning storms, mainly south of Sebastian Inlet
into Tuesday afternoon. Some storms may again be strong. Northerly
winds will continue to increase into Tuesday night and Wednesday,
up to 15-20 knots with seas building to 5 to 6 feet by midweek,
leading to poor boating conditions. Northerly winds will then
weaken to about 10-15kts late week, with choppy seas around 3-5
feet.

&&

.HYDROLOGY...
Issued at 330 PM EDT Mon Oct 17 2022

Flooding along the Saint Johns River Basin due to the historic
rainfall from Hurricane Ian continues. The river will continue to
very slow recede, and interests along the river are reminded that it
will take several weeks for the river to return to its banks.

At Astor, the river will remain above the 4.0 foot threshold for
Major Flood Stage for the foreseeable future. The river remains at
4.2 feet, and is forecast to very slowly decline to 4.0 feet by
early this weekend.

Near Deland, the river will remain above the 5.3 foot threshold for
Major Flood Stage for the foreseeable future. The river is forecast
currently at 6.0 feet, and is forecast to very slowly decline to
5.6 feet by early this weekend.

Near Sanford, the river will remain above the 8.0 foot threshold for
Major Flood Stage for the foreseeable future. The river is currently
near 8.5 feet, and is forecast to very slowly decline to 8.1 feet by
early this weekend.

At Geneva above Lake Harney, the river will remain above the 10.0
foot threshold for Major Flood Stage for the foreseeable future.
The river was last reported at 11.3 feet, and is forecast to very
slowly decline to 10.8 feet by early this weekend.

Near Cocoa, the river remains in Minor Flood Stage at 16.3 feet.
It is forecast to continue a slow drop back to 16.0 feet by late
week, and then may fall below Minor Flood Stage (16.0 feet) into
Action Stage by early this weekend.

&&

.CLIMATE...
Issued at 330 PM EDT Mon Oct 17 2022

While no record low temperatures look to be reached with the much
cooler temperatures behind the cold front this week, we could see
some lowest maximum temperatures records being set or tied on
Wednesday (October 19th).

SITE   DATE  RECORD LO-MAX
DAB   19-Oct   68 1927
LEE   19-Oct   72 1996
SFB   19-Oct   70 1955
MCO   19-Oct   71 1955
MLB   19-Oct   73 1967
VRB   19-Oct   74 1955
FPR   19-Oct   73 1955

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  80  53  70 /  30  10  10   0
MCO  70  83  54  71 /  30  20  10  10
MLB  69  84  58  72 /  50  40  20  20
VRB  69  85  61  74 /  50  50  30  30
LEE  69  79  51  69 /  20  10  10   0
SFB  69  81  53  70 /  30  20  10   0
ORL  71  82  56  70 /  30  20  10  10
FPR  69  85  61  72 /  50  60  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

FORECAST...Weitlich
RADAR/IMPACT WX....Watson
AVIATION...Tollefsen
Hazardous weather outlook, Oct 17, 10:49 AM EDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1049 AM EDT Mon Oct 17 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-180000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1049 AM EDT Mon Oct 17 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...

Increasing southwest winds well ahead of an approaching cold
front will draw deepening moisture northward across east central
Florida today into tonight. Sufficient instability and shear could
allow for some strong to isolated severe storms to develop over
the interior peninsula from mid afternoon and move east to
northeast at 20 to 30 mph across the coastal counties and offshore
into the Atlantic by early this evening. Any storms which form
will be capable of producing cloud to ground lightning strikes and
torrential downpours of 1 to 2 inches. The strongest storms could
also produce wind gusts up to 40 to 60 mph and hail to around 1
inch in diameter.

Be sure to move indoors to safety at the first sign of threatening
skies, or if you hear thunder. Never attempt to drive across water
covered roads as the water may be too deep to allow your vehicle
to cross safely.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms may produce wind gusts of at least 35 knots over
inland lakes, the Intracoastal Waterway and nearshore Atlantic.
Boaters should watch for storms approaching rapidly from the west
today.

.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents continues at the central
FLorida Atlantic beaches today. While rip currents will be present
all day, the risk will be highest after 530 PM this afternoon and
sunset. Remember, swim only within sight of a lifeguard, and
never enter the ocean alone.

.RIVER FLOOD IMPACT...
Flooding along the Saint Johns River Basin due to the historic
rainfall from Hurricane Ian continues. The river will continue to
very slow recede, and interests along the river are reminded that
it will take several weeks for the river to return to its banks.

At Astor, the river will remain above the 4.0 foot threshold for
Major Flood Stage for the foreseeable future. The river remains
at 4.2 feet, and is forecast to very slowly decline to 4.0 feet
by early this weekend.

Near Deland, the river will remain above the 5.3 foot threshold
for Major Flood Stage for the foreseeable future. The river is
forecast currently at 6.1 feet, and is forecast to very slowly
decline to 5.6 feet by early this weekend.

Near Sanford, the river will remain above the 8.0 foot threshold
for Major Flood Stage for the foreseeable future. The river is
currently near 8.5 feet, and is forecast to very slowly decline
to 8.1 feet by early this weekend.

At Geneva above Lake Harney, the river will remain above the 10.0
foot threshold for Major Flood Stage for the foreseeable future.
The river was last reported at 11.3 feet, and is forecast to very
slowly decline to 10.8 feet by early this weekend.

Near Cocoa, the river remains in Minor Flood Stage at 16.4 feet.
It is forecast to continue a slow drop back to 16.0 feet by late
week, and then may fall below Minor Flood Stage of 16.0 feet into
Action Stage by early this weekend.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
The threat for lightning storms will continue across most of east
central Florida Tuesday, and from Lake Okeechobee to the Treasure
Coast Wednesday as the strong cold front slowly sags south through
east central Florida. Behind the front, winds and seas over the
Atlantic will become poor to hazardous Wednesday through Thursday.
The rip current risk is expected to remain moderate into late
week, with the surf becoming increasingly choppy.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor weather conditions this
afternoon and activate should any warnings be issued for their
county.

Cristaldi/Weitlich

In the hours before

Special weather statement, Oct 17, 5:11 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
511 PM EDT Mon Oct 17 2022

FLZ053-547-172145-
Osceola FL-Inland Southern Brevard FL-
511 PM EDT Mon Oct 17 2022

...A strong thunderstorm will impact portions of southern Brevard and
southeastern Osceola Counties through 545 PM EDT...

At 511 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kenansville, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kenansville and Lake Marian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2782 8088 2781 8088 2780 8108 2792 8108
      2798 8083 2782 8080
TIME...MOT...LOC 2111Z 263DEG 21KT 2788 8101

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Oct 17, 5:20 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
520 PM EDT Mon Oct 17 2022

FLZ053-547-172145-
Osceola FL-Inland Southern Brevard FL-
520 PM EDT Mon Oct 17 2022

...A strong thunderstorm will impact portions of west central Brevard
and northeastern Osceola Counties through 545 PM EDT...

At 519 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Holopaw, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Camp Holly Fish Camp, West Melbourne, Space Coast Stadium, Deer Park
and June Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2807 8103 2822 8104 2826 8073 2807 8070
TIME...MOT...LOC 2119Z 266DEG 28KT 2814 8094

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Watson
Special weather statement, Oct 17, 5:41 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
541 PM EDT Mon Oct 17 2022

FLZ547-647-747-172230-
Southern Brevard Barrier Islands FL-Mainland Southern Brevard FL-
Inland Southern Brevard FL-
541 PM EDT Mon Oct 17 2022

...A strong thunderstorm will impact portions of southern Brevard
County through 630 PM EDT...

At 541 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camp Holly Fish Camp, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2802 8087 2814 8086 2820 8084 2818 8055
      2789 8043
TIME...MOT...LOC 2141Z 279DEG 24KT 2809 8076

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Kelly
Local storm report, Oct 17, 6:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
609 PM EDT MON OCT 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             2 WNW WEST MELBOURNE    28.09N  80.70W
10/17/2022  E0.75 INCH       BREVARD            FL   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS AT LEAST DIME SIZED HAIL
            NEAR THE INTERSECTION OF SHERIDAN WOODS DR AND GREENWOOD
            VILLAGES BLVD IN WEST MELBOURNE.

0558 PM     HAIL             1 SSE WEST MELBOURNE    28.07N  80.67W
10/17/2022  E0.75 INCH       BREVARD            FL   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS AT LEAST DIME SIZED HAIL
            NEAR THE INTERSECTION OF BROOKSHIRE CIR AND HERITAGE
            OAKS BLVD IN WEST MELBOURNE.

&&

EVENT NUMBER MLB2200600
EVENT NUMBER MLB2200601

HALEY
Special weather statement, Oct 17, 6:20 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Melbourne FL
620 PM EDT Mon Oct 17 2022

FLZ154-254-172245-
Inland Indian River FL-Coastal Indian River FL-
620 PM EDT Mon Oct 17 2022

...A strong thunderstorms will impact portions of central Indian
River County through 645 PM EDT...

At 618 PM EDT, Doppler radar was tracking strong thunderstorms near
Blue Cypress Lake, Pointe West, and Wabasso, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2767 8074 2777 8074 2784 8043 2761 8033
      2759 8043 2760 8059
TIME...MOT...LOC 2218Z 275DEG 20KT 2774 8067

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Watson
Local storm report, Oct 17, 6:29 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
629 PM EDT MON OCT 17 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             2 SE MELBOURNE AIRPORT  28.08N  80.62W
10/17/2022  E0.25 INCH       BREVARD            FL   SOCIAL MEDIA

            REPORT OF PEA SIZED HAIL NEAR THE INTERSECTION OF S
            BABCOCK ST AND SEMINOLE AVE W IN MELBOURNE RECEIVED VIA
            SOCIAL MEDIA.

0605 PM     HAIL             3 SSE MELBOURNE AIRPORT 28.06N  80.62W
10/17/2022  E0.50 INCH       BREVARD            FL   SOCIAL MEDIA

            REPORT OF 1 CENTIMETER HAIL NEAR THE INTERSECTION OF S
            BABCOCK ST AND UNIVERSITY BLVD IN MELBOURNE RECEIVED VIA
            SOCIAL MEDIA.

0605 PM     HAIL             3 SSE MELBOURNE AIRPORT 28.06N  80.62W
10/17/2022  E0.25 INCH       BREVARD            FL   SOCIAL MEDIA

            REPORT OF PEA SIZED HAIL ON THE FLORIDA INSTITUTE OF
            TECHNOLOGY CAMPUS IN MELBOURNE RECEIVED VIA SOCIAL
            MEDIA.

&&

EVENT NUMBER MLB2200602
EVENT NUMBER MLB2200603
EVENT NUMBER MLB2200604

HALEY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:44 PM EDTSpecial Weather StatementMLBOrange31 min
Oct 17, 4:40 PM EDTSpecial Weather StatementMLBOrange35 min
Oct 17, 5:11 PM EDTSpecial Weather StatementMLBOsceola34 min
Oct 17, 5:20 PM EDTSpecial Weather StatementMLBBrevard25 min
Oct 17, 5:30 PM EDTSevere Thunderstorm WarningMLBBrevard, Indian River, Osceola32 min
Oct 17, 5:39 PM EDTSpecial Marine WarningMLB96 min
Oct 17, 5:41 PM EDTSpecial Weather StatementMLBBrevard49 min
Oct 17, 5:49 PM EDTSevere Thunderstorm WarningMLBBrevard29 min
Oct 17, 6:20 PM EDTSpecial Weather StatementMLBIndian River25 min
Oct 17, 6:32 PM EDTSevere Thunderstorm WarningMLBIndian River, Saint Lucie28 min
Oct 17, 6:51 PM EDTSpecial Marine WarningMLB54 min
Oct 17, 7:56 PM EDTSpecial Weather StatementMLBSaint Lucie34 min

Nearby

Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.